MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-45-100-120-P6
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.Based on the information provided, the reported difficulties appear to be related to circumstances of the procedure.It is likely that the proximal end of the stent partially deployed within the introducer sheath causing the stent to be narrowed and when the tip was retracted to the sheath and locked into place, the tip caught on the narrowed portion of stent causing resistance with the thumbslide and separation of the tip.The stent likely released from the introducer sheath when devices were removed as a single unit.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified, non-tortuous left superficial femoral artery.Pre-dilatation was done with a 5.0 balloon.Atherectomy was not used.During deployment of the 4.5x100mm supera stent, the stent was deployed too close to the 6f sheath (55cm) and the tip separated.The tip remained on the wire and was removed with the wire and sheath as a single unit.Outside of the patient, the 6f sheath was cut to confirm the tip was removed.The stent remains implanted in the target lesion.Per the physician, there may have been a little resistance when the system lock was rotated and the deployment lock was locked in position (in line with the thumb slide).There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11308147
Report Number2024168-2021-01064
Device Sequence Number4117809
Product Code NIP
UDI-Device Identifier08717648225987
UDI-Public08717648225987
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberS-45-100-120-P6
Device Catalogue NumberS-45-100-120-P6
Device Lot Number0041461
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2021
Initial Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1